i have schizophrenia , depression and anxiety. my doctor diagnosed me as schizoeffective. I havent taken my meds for 6 months, since summer of 2009, and have begun to take prozac in january 2010. Im alert, and in a happy mood, and my schizophrenia is there, but it doesnt bother me as much as the depression and anxiety. The only problem is that Im wondering if I should take seroquel so I can sleep at night, im worried about the side effects, which is why I stopped taking seroquel and prozac in 2009. Now im on prozac and im not sleeping as much and I want to take only 25mg of seroquel to sleep at night, any suggestions?
15 Jan 2010
I am so happy to hear the answer of the other person. I believe all med changes doses etc. should be given by a doctor. People may leave their experiences but other than that is treading too deep into the medical profession. especially with serious medical and mental health conditions and I applaude you jla75 for taking this advice
15 Jan 2010
i personally think it would be agood idea to have a antidepressant as well as an antipsychotic. these togeather should help with the schizoaffective disorder, not just for sleep if possible. For sleep you could take xanax or ativan or something like that... possibly just over the counter Meletonin may work.
16 Jan 2010
i know what you are saying i quit serequel about a year ago i was doing just fine on my antidepressant but i also lost out on that sound sleep that it gave me,even ativan wouldnt put me too sleep like srequel i would definately talk to your dr and him her will give you the dose based on your condition.sleep is an important part of not being depressed.i take elavil now and it works just as good as the serequel and less side effects.
16 Jan 2010
Hello:) I cant say what is right or will work,et cetera,however my doctor put me on an anti depressant and an anti pychotic(sp)(bi-polar),i was on celexa and abilify,but i stopped the abilify,because of the side effects,i do that alot,and the doctors get so mad at me for it because they say they are so rare,but still,anyway,usually that's what they do,adding the two together,and my doctor had said first the anti depressant,then after a while on that,they would introduce the other. I would just talk to your doctor,get a second opinion,a third if need be until someone get's it right for you,what ever you have to do till you find something that works and is safe. I know that wasnt much help,just going by what i've experienced and what the doc's have told me,but really you should talk to your doctor. Good Luck to you!! btw wait and see if mitjason comments,he's helped me out alot,and know's alot about meds and such,well educated and extremely helpful.
19 Mar 2012
Yes, stay away from SSRIs like Prozac, People with Schizophrenia/Bipolar Disorder may become manic or depressed due to antidepressants. Yes take Serquel or Serquel XR starting at a low does 1st. Then begin to take it 2-3 times per day with a total of 150-750mg per day total of regular Seroquel or Serquel XR 300-800mg at bedtime once a day.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Schizophrenia - My son is on perphemazine real name Trilaphon for schizoaffective disorder with bi-polar depression only. Has anyone had any luck ...
3 answers • 5 Sep 2011
I have been prescribed seroquel 150mg as the starting dose back in June,i was upped to 300mg 2weeks later and have been taking that dose up til the ...
11 answers • 3 Oct 2011
I was prescribed serequel and an anti depressant dosage in which i used for a period of about 5 months then stopping the consumption for a period of ...
4 answers • 23 Oct 2011
Is 800 mills a lot of seroquel? I just started latuda i hope this works for me? but if you can give me any info please feel free and thankyou Im ...
2 answers • 17 Feb 2012
Regular seroquel was working great. Seroquel xr makes me feel like a zombie. Will this pass? Had a nurse practitioner threaten me to be off of xanax ...
5 answers • 14 May 2012